Heart rate questions: Rate increases when standing or waking up?

Posted by learningstudent @learningstudent, Apr 18, 2020

Well I know it does not seem ok. Last time I went to see the doctor, he said my resting heart rate was high 85 to 90. But I think I do have white coat syndrome cuz when I go to see docs, I will would be very nervous. He prescribed me the antenolol 50mg, for the first three weeks, I was fine but aferwards I started to have side effect – dizziness, one night felt like blacked out and then cold hand and feet, ringing in ear, shortness of breath… So I reduced the dosage to 25mg and took it for about a week and a half and then stopped for 3 days and it was worse, heart palpitation every night so I reduced the dosage to 12.5mg and then took it a couple days and then stopped cold turkey.

I did not tell my primary doctor when I stopped because he said that all these symptoms are due to my anxiety. I said that was a side effect and he did no t believe it and he said he is taking it too but 25mg.

At first I thought it was withdrawal symptom, cuz I had heart palpitations every morning when I woke up and that came with dizziness as well as shortness of breath on exertion and I ignored it but now it has been almost 4 months and it is getting worse.

These are the symptoms I have right now
1) whenever i am moving during sleep such as rolling to another side or about to wake up, my heart rate increases dramatically and if I don’t wake up, the heart just keeps increasing, which is scary so I have to wake up and rest and the darn heart rate gets back down to normal 86 to 75. It does not matter whether I have low oxygen saturation or not or any other sleep apnea.

2) I used to sleep with my mouth open, but not anymore. I have developed mild central sleep apnea but the specialist said it was most likely obstructed sleep apnea. But I do not snore. She only had me do the home oxygen saturation test.l due to the pandemic so no sleep study clinics are open. My body has totally changed how it used to behave. I did not have sleep apnea before taking beta blocker.

3) Whenever I talk, no more than a few seconds I have to pause and take deep breath before continuing. The breathlessness on exertion does not go away and still exists.

4) cold hands and feet still persists and now they are sweating all the times and the dizziness sometimes come and go. Whenever I get up, heart rate increases and feel dizzy so I have to wait a bit before standing up and walk.

5) the chest tightness is gone but the breathing problem is getting worse. If I cannot breathe normally, my right shoulder hurts and there is some tightness in the right chest. What is worse is that I somehow seems to develops what is so called empty nose syndrome – no mucus in my nose, no congestion any nothing and my nose feels so empty that I have to put something into my nostrils to partially block the air flow cuz whenever I breathe, there seems to be so much air – esp cold air getting in, which makes me so uncomfortable. I also lose a bit of sensation of breath and smell and this happens sporadically.

I am just wondering if this is still the side effect of withdrawal symptom or it has damaged my autonomous nervous system permanently? In this post I would like to address the first symptom, heart rate increase whenever u wake up? Has anybody have this symptom? If so how do u get rid of it? Thx.

@bill5
Hi Bill,
I wouldn’t go to the ER. The electrical components of your heart must have been normal on the ECG. Have you had your thyroid checked to make sure it’s not low. Have you had a heart attack? A heart rate like you describe is normal in some people especially in people in good physical condition. However if it were me even if I weren’t symptomatic I’d make an appointment to see a cardiologist since there are some things that should be checked regardless of what the nurse told you. I believe it’s better to see a doctor and hopefully eliminate your concerns. Stress and worry are never good.
Take care,
Jake

REPLY
@jakedduck1

@bill5
Hi Bill,
I wouldn’t go to the ER. The electrical components of your heart must have been normal on the ECG. Have you had your thyroid checked to make sure it’s not low. Have you had a heart attack? A heart rate like you describe is normal in some people especially in people in good physical condition. However if it were me even if I weren’t symptomatic I’d make an appointment to see a cardiologist since there are some things that should be checked regardless of what the nurse told you. I believe it’s better to see a doctor and hopefully eliminate your concerns. Stress and worry are never good.
Take care,
Jake

Jump to this post

I am with you on that,
I would really prefer to talk to my normal heart Dr., something isn’t right, and they need to address it.But the ER Dr. is my last resort, just not comfortable with a Dr. that has difficulty speaking English! I hope to get patched through my Dr. and let him decide what needs addressed. Will keep you updated!

REPLY
@bill5

Hi, Coleen,
I have not noticed heart issues, have normal EKG’s, checkups, etc., I do use Oxygen as needed for COPD type symptoms, but the last three days when I check with my Oximater I have noticed my pulse to be hanging between 45 to 55, this concerned me so I called my heart Dr., spoke to his nurse, she told me as long as I was not feeling dizzy, having chest discomfort or passing out there was no reason to be concerned. I just feel uncomfortable thinking my pulse is that low. BP is setting around 125 over 65. Just curious what your feelings or others are. Should I be rushing to ER?

Jump to this post

@bill5 Hi Bill I thought I would add to the others that is probably not a problem unless you have other symptoms to go with it.
My Wife who is pretty active and walks a lot sees hers go down that low too once in a while. Actually for her(she is 70) its abnormal to be above 70 ish. The BP sound right on textbook and with normal EKG I wouldn't rush to the ER either.
Have a Blessed Day
Dana

REPLY
Please sign in or register to post a reply.
  Request Appointment